MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU150
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an intraocular lens (iol) did not look or feel right in inserter per doctor.No patient contact.No other information was provided.
 
Additional Manufacturer Narrative
Weight, ethnicity: unknown/ not provided.Asku.If implanted, give date: not applicable, as lens was not implanted.If explanted, give date: not applicable, as lens was not implanted, therefore cannot be explanted.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was noted that section g4: combination product box "no" was not marked during the initial submission of report.Therefore, this report is being submitted to correct this.Field below updated: section g4: combination product: no.Additional information: section d9.Device available for evaluation? yes.Returned to manufacturer on: 2/8/2023.Section h3.Device evaluated manufacturer? yes.Device evaluation: no complaint lens was received for evaluation.Cartridge tip damage (tear) and cartridge crack (tear) were observed on the handpiece along with plunger rod damage (bent tip).No additional defects or assembly issues were observed before and after disassembling the handpiece for evaluation.The complaint issue ¿dc-lens damaged¿ could not be confirmed because no lens was received for product evaluation.The other observed issues found during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: as a result of the investigation, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16268791
Report Number3012236936-2023-00211
Device Sequence Number15071632
Product Code MJP
UDI-Device Identifier05050474746602
UDI-Public(01)05050474746602(17)241112
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2024
Device Model NumberDIU150
Device Catalogue NumberDIU150U230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2023
Supplement Date Received by Manufacturer02/09/2023
Initial Report FDA Received Date01/30/2023
Supplement Report FDA Received Date02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexFemale